MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 56; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL Ø 56; HIP ACETABULAR SHELL
Catalog Number 01.26.56MB
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 03/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 20 march 2019: lot 157615: (b)(4) items manufactured and released on 22-mar-2016.Expiration date: 2021-03-08.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by r&d project manager: preliminary investigation on pictures received shows the acetabular cup with bone tissue on the polar region.It is not possible to determine failure root cause.Clinical evaluation performed by medical affairs director: revision of primary cementless tha after an unspecified time period.According to report, the stem was well fixed and the reason for its removal is unclear.The cup, in the pre-revision xrays, appears mobilized, oversized and it seems to have violated the medial wall, but we do not know if this happened in the course of the postoperative time or if it was implanted in this position, for unknown reasons.Given the cup position and probably orientation, its mobilization should not be considered a problem related to the device.
 
Event or Problem Description
On (b)(6) 2019, we were alerted of a revision surgery planned on (b)(6) 2019 due to an unknown reason.On (b)(6) 2019 we received the information that the revision surgery was completed successfully via posterior approach, the main reason was cup loosening.The femoral stem was found to be in good position and solidly ingrown within the femur.The acetabular component was loose and easily removed, there was a small amount of bone attached to the polar region of the cup and this left a hole in the medial wall of the acetabulum.The acetabulum was prepared for two augments that were screwed into place, cup was positioned over these augments and bone graft, then cemented and screwed into position.A double mobility liner was cemented into the cup, prior to the 28mm ceramic option head being placed within the polyethylene head.The hip was reduced and closed, the patient leg length was longer due to the extensive acetabular reconstruction above.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL Ø 56
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8439902
Report Number3005180920-2019-00176
Device Sequence Number11207826
Product Code MEH
UDI-Device Identifier07630030808173
UDI-Public07630030808173
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/08/2021
Device Catalogue Number01.26.56MB
Device Lot Number157615
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR